Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Soreness, discomfort in stomach. History of GERD, diverticulosis. Causes and treatment?

With a very uncomfortable left side ( slightly below the waistline), I am thinking it might be diverticulosis as once yrs ago I was diagnosed with a diverticula; and once about 10 yrs ago had a flair up. Also, I have GERD and as such have another area near that I try to keep normal. (female in 80 s)/ I also exercised on bowflex days prior to this soreness. What do you think?
Asked On : Thu, 12 Jul 2012
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Gastroenterologist 's  Response
Dear jessieal,
Ten years ago you were told that you had Diverticulosis. This is a condition
when people develop small pockets or pouches on the large intestine or
the colon. Some have a few and others may have more pockets involving
long portions of the colon. If one of these pockets get inflamed then the condition
is called Diverticulitis, which is infection that could lead to complications such as
abscess or rupture (Perforation). This is very serious and may require hospitalization,
administration of antibiotics and even surgery. Diverticulosis is more common among
the western civilization and is related to lack of ingestion of adequate fiber in the
diet. We always advice people to eat more fresh fruits, vegetables , whole wheat
cereal (Whole grains) etc.
The pain that you are experiencing may be muscular due to bowflex use if you are not having
fever, nausea or vomiting or bloody watery stools.
Hope this is helpful
Good health.
Answered: Thu, 12 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor